Volume 5, issue 2 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Surfaces in the complex projective plane and their mapping class groups

Susumu Hirose

Algebraic & Geometric Topology 5 (2005) 577–613
Bibliography
1 S Akbulut, R Kirby, Branched covers of surfaces in 4–manifolds, Math. Ann. 252 (1979/80) 111 MR593626
2 J S Birman, H M Hilden, On the mapping class groups of closed surfaces as covering spaces, from: "Advances in the theory of Riemann surfaces (Proc. Conf., Stony Brook, N.Y., 1969)", Princeton Univ. Press (1971) MR0292082
3 J Boyle, Classifying 1–handles attached to knotted surfaces, Trans. Amer. Math. Soc. 306 (1988) 475 MR933302
4 J Dieudonné, Sur les groupes classiques, Actualités Sci. Ind. 1040, Hermann et Cie., Paris (1948) MR0024439
5 M Freedman, R Kirby, A geometric proof of Rochlin's theorem, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 85 MR520525
6 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, American Mathematical Society (1999) MR1707327
7 L C Grove, Classical groups and geometric algebra, Graduate Studies in Mathematics 39, American Mathematical Society (2002) MR1859189
8 J L Harer, Stability of the homology of the moduli spaces of Riemann surfaces with spin structure, Math. Ann. 287 (1990) 323 MR1054572
9 J L Harer, The rational Picard group of the moduli space of Riemann surfaces with spin structure, from: "Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, 1991/Seattle, WA, 1991)", Contemp. Math. 150, Amer. Math. Soc. (1993) 107 MR1234262
10 S Hirose, On diffeomorphisms over $T^2$–knots, Proc. Amer. Math. Soc. 119 (1993) 1009 MR1155598
11 S Hirose, On diffeomorphisms over surfaces trivially embedded in the 4–sphere, Algebr. Geom. Topol. 2 (2002) 791 MR1928177
12 L K Hua, I Reiner, On the generators of the symplectic modular group, Trans. Amer. Math. Soc. 65 (1949) 415 MR0029942
13 Z Iwase, Dehn surgery along a torus $T^2$–knot II, Japan. J. Math. $($N.S.$)$ 16 (1990) 171 MR1091159
14 D Johnson, The structure of the Torelli group I: A finite set of generators for $\mathcal{I}$, Ann. of Math. $(2)$ 118 (1983) 423 MR727699
15 D Johnson, The structure of the Torelli group III: The abelianization of $\mathcal{T}$, Topology 24 (1985) 127 MR793179
16 W B R Lickorish, A finite set of generators for the homeotopy group of a 2–manifold, Proc. Cambridge Philos. Soc. 60 (1964) 769 MR0171269
17 Y Matsumoto, An elementary proof of Rochlin's signature theorem and its extension by Guillou and Marin, from: "À la recherche de la topologie perdue", Progr. Math. 62, Birkhäuser (1986) 119 MR900248
18 W Magnus, A Karrass, D Solitar, Combinatorial group theory, Dover Publications (1976) MR0422434
19 J M Montesinos, On twins in the four-sphere I, Quart. J. Math. Oxford Ser. $(2)$ 34 (1983) 171 MR698205
20 V A Rohlin, Proof of a conjecture of Gudkov, Funkcional. Anal. i Priložen. 6 (1972) 62 MR0296070
21 C P Rourke, D P Sullivan, On the Kervaire obstruction, Ann. of Math. $(2)$ 94 (1971) 397 MR0305416